MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. MERIT MAK¿; VASCULAR DILATOR, SINGLE-USE

MERIT MEDICAL SYSTEMS, INC. MERIT MAK¿; VASCULAR DILATOR, SINGLE-USE
Catalog Number MAK405/D
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a femoral angiogram procedure the device separated from the hub.When the provider twisted the syringe onto the hub of the micropuncture sheath, it detached from the sheath and left the shaft inside the vessel.The patient had to be taken to vascular surgery for sheath removal.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The body of the dilator had disconnected from the hub.The likely root cause of the failure can be attributed to human error.Likely, the device experienced excessive torsional force during use which caused the body of the dilator to separate from the hub.A search of the complaint database was performed and fourteen similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.Nonconformances of this nature are monitored by the operation team.This complaint will be used to trend for similar complaints.Nonconformances of this nature are monitored by the operation team.This complaint will be used to trend for similar complaints.

Brand Name
MERIT MAK¿
Common Device Name
VASCULAR DILATOR, SINGLE-USE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
calle, sor juana inés de la cr
roberto de la madrid
tijuana, b.c. 22630
MX  22630
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
calle, sor juana inés de la cr
roberto de la madrid
tijuana, b.c. 22630
MX   22630
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012084225
MDR Report Key23720198
Report Number1721504-2025-00650
Device Sequence Number15977661
Product Code DRE
UDI-Device Identifier00884450011454
UDI-Public00884450011454
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K031691
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue NumberMAK405/D
Device Lot NumberI3289346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2025
Supplement Date Received by Manufacturer12/11/2025
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown